MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5 X 24MM PA SCREW MEDIAL; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS 3.5 X 24MM PA SCREW MEDIAL; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 48555324
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a screw was implanted on (b)(6) 2017.On (b)(6) 2018, when the screw was removed, during explanation at right of the fourth cervical vertebra, the doctor found that the tulip head and screw thread were separated.Only the screw thread was left in the bone.The bone was scarped and the screw was removed with pliers.There was a 50 minute surgical delay.There were no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Method: device history review, complaint history review; risk assessment.Result: the screw tulip was confirmed separated during removal.The purpose of this surgery was to remove the implants as the patient had fused.Manufacturing records for this product were reviewed and no anomalies were found.As per the surgical technique guide "these implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed." and "removal of an unloosened spinal screw may require the use of special instruments to disrupt the interface at the implant surface." conclusion: the likely cause is the removal of unloosened screw and fusion of the bone to the screw.
 
Event or Problem Description

Brand Name
OASYS 3.5 X 24MM PA SCREW MEDIAL
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7314879
Report Number0009617544-2018-00060
Device Sequence Number19161798
Product Code NKG
UDI-Device Identifier04546540469557
UDI-Public(01)04546540469557
Combination Product (Y/N)N
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48555324
Device Catalogue Number48555324
Device Lot Number164134
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date03/05/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1